MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a spine fusion surgery, the modified part fell out.It took about 30 minutes to find the missing part, the surgery was delayed.The procedure was successfully completed.There were fragments generated but they were removed easily without additional intervention.
 
Additional Manufacturer Narrative
(b)(4).Photo analysis: this is an analysis of an image submitted to ethicon endo-surgery for evaluation.Image (kakaotalk_20220502_113723534.Jpg): the image provided by the customer shows a megadyne electrode tip with the blue sheath detached.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.Additional information was requested, and the following was obtained: was there any change to the procedure or post-op patient care as a result of the delay to the procedure? there's no change about clinical result such as procedure, patient status etc.But they spend much time to find broken insulation part.Delayed time was about 30 min.There¿s only delay without any procedure change & post op patient care.Hcps spent lots of time to find broken part.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/9/2022.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0012m device was returned with insulation detached and it was returned.In addition, the coating tip was damaged.Occasionally, damage to the coating and insulation occurs when the blade is exposed to metal contact and/or high heat/prolonged activations without tissue.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/22/2022.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key14489858
Report Number3005075853-2022-03402
Device Sequence Number5177227
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0012M
Device Catalogue Number0012M
Device Lot NumberRMMBML
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer07/20/2022
07/26/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/22/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown